MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC
Catalog Number PMII
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent incisional hernia repair on (b)(6) 2008 and mesh was implanted.It was reported that the patient underwent repair of recurrent incisional hernia on (b)(6) 2008 and mesh was implanted during which the surgeon noted multiple adhesions between the previous mesh and the bowel and omentum.It was reported that the patient underwent repair of recurrent incisional hernia, excision of mesh and lysis of adhesions on (b)(6) 2010 and mesh was implanted.It was reported that the patient underwent multiple recurrent incisional hernia repairs with wound infection on (b)(6) 2010.It was reported that the patient underwent exploration of midline surgical wound pulsed irrigation and placement of vac device on (b)(6) 2010.It was reported that the patient underwent debridement of abdominal wound and wound vac placement on (b)(6) 2010 during which the surgeon noted midline scar had a granulating area of the wound was excluded from the surgical field, there was nonhealing abdominal wound and abscess cavity was encountered.It was reported that the patient experienced chronic abdominal pain, and intermittent bowel obstruction.Other procedure was captured in a separate file.No additional information can be provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/31/2024 d4: udi: as the lot number for the device involved in the event was for dhr review, the full udi is currently not available.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4) submitted for adverse event which occurred on (b)(6)2008.(b)(4) submitted for adverse event which occurred on (b)(6)2010.(b)(4) submitted for adverse event which occurred on (b)(6)2010.(b)(4) submitted for adverse event which occurred on (b)(6)2010.(b)(4) submitted for adverse event which occurred on (b)(6)2010.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 11/14/2024.Additional information: d4 (expiration), h4.Corrected information: d4 (primary udi #).A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE MESH 3INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20584829
Report Number2210968-2024-11337
Device Sequence Number8714372
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public(01)10705031049024(17)130131(10)AER413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue NumberPMII
Device Lot NumberAER413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale